Alert archive / New Jersey / Gale Watches in 2025
Gale Watch 8, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Mar 5, 2025, 3:25 AM EST. It took effect at Mar 6, 2025, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 5, 2025, 3:25 AM EST (08:25 UTC)
- In effect from
- Mar 6, 2025, 12:00 AM EST
- Expired
- Mar 5, 2025, 11:51 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
268 WHUS71 KPHI 050825 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 325 AM EST Wed Mar 5 2025 ANZ450-451-052300- /O.CON.KPHI.SC.Y.0034.000000T0000Z-250305T1100Z/ /O.CON.KPHI.GL.W.0012.250305T1100Z-250306T0500Z/ /O.NEW.KPHI.GL.A.0008.250306T2300Z-250307T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 325 AM EST Wed Mar 5 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, south winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft expected. For the Gale Watch, west winds 15 to 25 kt with gusts up to 40 kt and seas 5 to 8 ft possible. * WHERE...Coastal waters from Sandy Hook to Little Egg Inlet NJ out 20 nm. * WHEN...For the Small Craft Advisory, until 6 AM EST early this morning. For the Gale Warning, until midnight EST tonight. For the Gale Watch, from Thursday evening through Friday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ452>455-052300- /O.CON.KPHI.SC.Y.0034.000000T0000Z-250305T1100Z/ /O.CON.KPHI.GL.W.0012.250305T1100Z-250306T0500Z/ /O.NEW.KPHI.GL.A.0008.250306T2300Z-250307T1500Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 325 AM EST Wed Mar 5 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, south winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft possible. * WHERE...Coastal waters from Little Egg Inlet NJ to Fenwick Island DE out 20 nm. * WHEN...For the Small Craft Advisory, until 6 AM EST early this morning. For the Gale Warning, until midnight EST tonight. For the Gale Watch, from Thursday evening through Friday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ430-431-052300- /O.CON.KPHI.GL.W.0012.250305T1100Z-250306T0200Z/ /O.NEW.KPHI.GL.A.0008.250306T2300Z-250307T1500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 325 AM EST Wed Mar 5 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and very rough waters expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and very rough waters possible. * WHERE...Delaware Bay . * WHEN...For the Gale Warning, until 9 PM EST this evening. For the Gale Watch, from Thursday evening through Friday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
3 follow-up statements
189 WHUS71 KPHI 051942 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 242 PM EST Wed Mar 5 2025 ANZ450>455-061000- /O.CON.KPHI.GL.W.0012.000000T0000Z-250306T0500Z/ /O.CON.KPHI.GL.A.0008.250306T2300Z-250307T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 242 PM EST Wed Mar 5 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 12 ft. For the Gale Watch, west winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft possible. * WHERE...The New Jersey and Delaware Atlantic coastal waters. * WHEN...For the Gale Warning, until midnight EST tonight. For the Gale Watch, from Thursday evening through Friday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest wind gusts may occur late this afternoon or early this evening with a narrow line of heavy showers and possible thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ430-431-061000- /O.CON.KPHI.GL.W.0012.000000T0000Z-250306T0200Z/ /O.CON.KPHI.GL.A.0008.250306T2300Z-250307T1500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 242 PM EST Wed Mar 5 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 40 kt and extremely rough waters. For the Gale Watch, west winds 15 to 25 kt with gusts up to 35 kt and rough waters possible. * WHERE...Delaware Bay. * WHEN...For the Gale Warning, until 9 PM EST this evening. For the Gale Watch, from Thursday evening through Friday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest wind gusts may occur later this afternoon into very early this evening with a narrow line of heavy showers and possible thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
667 WHUS71 KPHI 060228 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 928 PM EST Wed Mar 5 2025 ANZ430-061530- /O.EXP.KPHI.GL.W.0012.000000T0000Z-250306T0200Z/ /O.EXT.KPHI.GL.A.0008.250306T0500Z-250307T1500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 928 PM EST Wed Mar 5 2025 ...GALE WATCH NOW IN EFFECT THROUGH FRIDAY MORNING... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and rough waters possible. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE. * WHEN...Through Friday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ431-061530- /O.EXP.KPHI.GL.W.0012.000000T0000Z-250306T0200Z/ /O.EXT.KPHI.GL.A.0008.250306T2000Z-250307T1500Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 928 PM EST Wed Mar 5 2025 ...GALE WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and very rough waters possible. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From Thursday afternoon through Friday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ450-061530- /O.EXT.KPHI.GL.W.0012.000000T0000Z-250306T1300Z/ /O.CON.KPHI.GL.A.0008.250306T2300Z-250307T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 928 PM EST Wed Mar 5 2025 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM EST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 11 ft. For the Gale Watch, west winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft possible. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm. * WHEN...For the Gale Warning, until 8 AM EST Thursday. For the Gale Watch, from Thursday evening through Friday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ451-061530- /O.EXT.KPHI.GL.W.0012.000000T0000Z-250306T2200Z/ /O.EXT.KPHI.GL.A.0008.250306T2200Z-250307T1500Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 928 PM EST Wed Mar 5 2025 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THURSDAY... ...GALE WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... * WHAT...For the Gale Warning, southwest winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 12 ft. For the Gale Watch, west winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft possible. * WHERE...Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...For the Gale Warning, until 5 PM EST Thursday. For the Gale Watch, from Thursday afternoon through Friday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ452-061530- /O.EXT.KPHI.GL.W.0012.000000T0000Z-250306T2100Z/ /O.EXT.KPHI.GL.A.0008.250306T2100Z-250307T1500Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 928 PM EST Wed Mar 5 2025 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THURSDAY... ...GALE WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... * WHAT...For the Gale Warning, southwest winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft. For the Gale Watch, west winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft possible. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...For the Gale Warning, until 4 PM EST Thursday. For the Gale Watch, from Thursday afternoon through Friday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ453-061530- /O.EXT.KPHI.GL.W.0012.000000T0000Z-250306T2300Z/ /O.CON.KPHI.GL.A.0008.250306T2300Z-250307T1500Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 928 PM EST Wed Mar 5 2025 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft. For the Gale Watch, west winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft possible. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...For the Gale Warning, until 6 PM EST Thursday. For the Gale Watch, from Thursday evening through Friday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ454-061530- /O.EXT.KPHI.GL.W.0012.000000T0000Z-250306T1700Z/ /O.CON.KPHI.GL.A.0008.250306T2300Z-250307T1500Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- 928 PM EST Wed Mar 5 2025 ...GALE WARNING NOW IN EFFECT UNTIL NOON EST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 ft. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft possible. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm. * WHEN...For the Gale Warning, until noon EST Thursday. For the Gale Watch, from Thursday evening through Friday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ455-061530- /O.EXT.KPHI.GL.W.0012.000000T0000Z-250306T1200Z/ /O.CON.KPHI.GL.A.0008.250306T2300Z-250307T1500Z/ Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 928 PM EST Wed Mar 5 2025 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 12 ft. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft possible. * WHERE...Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...For the Gale Warning, until 7 AM EST Thursday. For the Gale Watch, from Thursday evening through Friday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
455 WHUS71 KPHI 060451 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1151 PM EST Wed Mar 5 2025 ANZ450-453>455-061800- /O.EXT.KPHI.GL.W.0012.000000T0000Z-250306T0500Z/ /O.NEW.KPHI.SC.Y.0035.250306T0500Z-250306T2300Z/ /O.UPG.KPHI.GL.A.0008.250306T2300Z-250307T1500Z/ /O.NEW.KPHI.GL.W.0013.250306T2300Z-250307T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1151 PM EST Wed Mar 5 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 10 AM EST FRIDAY... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft expected. For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...For the Small Craft Advisory, until 6 PM EST Thursday. For the Gale Warning, from 6 PM Thursday to 10 AM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ451-061800- /O.EXT.KPHI.GL.W.0012.000000T0000Z-250306T0500Z/ /O.UPG.KPHI.GL.A.0008.250306T2200Z-250307T1500Z/ /O.NEW.KPHI.GL.W.0013.250306T2300Z-250307T1500Z/ /O.NEW.KPHI.SC.Y.0035.250306T0500Z-250306T2300Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 1151 PM EST Wed Mar 5 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 10 AM EST FRIDAY... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 ft expected. For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft expected. * WHERE...Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN... For the Small Craft Advisory, until 6 PM EST Thursday. For the Gale Warning, from 6 PM Thursday to 10 AM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ452-061800- /O.EXT.KPHI.GL.W.0012.000000T0000Z-250306T0500Z/ /O.UPG.KPHI.GL.A.0008.250306T2100Z-250307T1500Z/ /O.NEW.KPHI.GL.W.0013.250306T2300Z-250307T1500Z/ /O.NEW.KPHI.SC.Y.0035.250306T0500Z-250306T2300Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 1151 PM EST Wed Mar 5 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 10 AM EST FRIDAY... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 ft expected. For the second Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft expected. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...For the Small Craft Advisory, until 6 PM EST Thursday. For the Gale Warning, from 6 PM Thursday to 10 AM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ430-061800- /O.UPG.KPHI.GL.A.0008.250306T0500Z-250307T1500Z/ /O.EXB.KPHI.GL.W.0012.250306T2300Z-250307T1500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 1151 PM EST Wed Mar 5 2025 ...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 10 AM EST FRIDAY... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and very rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE. * WHEN...From 6 PM Thursday to 10 AM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ431-061800- /O.UPG.KPHI.GL.A.0008.250306T2000Z-250307T1500Z/ /O.EXB.KPHI.GL.W.0012.250306T2300Z-250307T1500Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1151 PM EST Wed Mar 5 2025 ...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 10 AM EST FRIDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and very rough waters expected. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 6 PM Thursday to 10 AM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Mar 5, 12:45 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 5, 12:45 AM EST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1245 AM EST Wed Mar 5 2025
.SYNOPSIS...
A strong area of low pressure will approach from the west
tonight, track into the Great Lakes region on Wednesday and
into Quebec on Thursday. A strong cold front associated with the
low will pass through the region Wednesday night. High pressure
briefly returns for Thursday and Friday, ahead of another
sequence of low pressure systems and fronts that pass through
over the weekend. Dry weather returns early next week.
&&
.NEAR TERM /THROUGH TODAY/...
No changes made to the forecast early this morning. Clouds are
beginning to approach from the west at this hour so skies should
become broken to overcast within the next couple hours.
The primary focus remains on the cold front expected to cross
our region Wednesday night. The associated low pressure system
is currently over KS/MO but will head northeast to the Great
Lakes and then be about directly north of us in southern Quebec
by Wednesday night. Aloft, strong closed low in Oklahoma will
take a similar course but open into a sharp trough as it reaches
the Great Lakes, though it will have a negative tilt to enhance
dynamics and moisture transport.
Temperatures dropped quickly after sunset, but later tonight,
expect temperatures to moderate as a warm front slowly
progresses northward into our region.
Showers start spreading their way eastward into the Poconos late
tonight, but majority of activity will be during the day,
especially the afternoon, tomorrow as ever increasing low-level
jet helps force plenty of mild moist air into the region with
the potent upper-level dynamics acting on it. Temperatures are
not expected to get excessively warm... low-mid 60s at most is
the thought right now, but when combined with the moisture
plume, low level jet and upper dynamics, should be enough to
get a wide band of showers and potentially embedded squall line
moving across the region during the afternoon and early evening
tomorrow. Best guess right now for Philly metro is right around
rush hour or so, but that could certainly change a little. With
plenty of wind and low level shear available, severe weather and
perhaps even a tornado or two can't be ruled out, and SPC has
included our southwestern zones in a slight risk, with marginal
further north mainly limited due to less instability. Surface
winds will be howling too, especially near the coast and in
southern Delaware. In the latter location, we've hoisted a wind
advisory for tomorrow afternoon ahead of the main band of
showers/storms, but its possible we need to expand that
northward along the coast of NJ. For now the cool ocean waters
make us a little more hesitant, but it will certainly be windy
regardless.
While the main band of showers/storms looks likely to clear the
region in the evening, the actual front will hang back to the
west and looks to wait until the predawn hours to cross our
region. This means that we may still see showers overnight, but
the main show should be earlier. Winds will relax as the low-
level jet subsides overnight, with lows in the 40s and 50s.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
As our low pressure system exits early Thursday, we trend drier
after 12Z but hold onto some cloud cover throughout the day. After
our system departs, the story becomes the wind. Throughout the day,
the wind picks up out of the west-northwest due to the tight
pressure gradient between a high pressure system to our southwest
and the departing low to the northeast. Sustained winds by the
evening on Thursday will reach 20-25 mph with gusts at times to 30-
35 mph. Highs on Thursday will also be 5-10 degrees cooler than
Wednesday due to cold air advection moving in behind the departing
low.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Temperatures on Friday will be similar to Thursday with a breezy
west wind sustained at 10-15 mph with gusts upwards of 20-25 mph at
times. There will be more sunshine on Friday before some clouds
increase for the evening and overnight. Multiple troughs/fronts will
move through from Friday night into Sunday as the pattern stays
unsettled. Due to the first weather feature moving through Friday
night into Saturday morning, there is a slight chance for some rain
showers across parts of the area with even some mixed showers for
the Poconos due to temperatures overnight. The next round of showers
does not arrive until Sunday with a slight chance for some mixed
showers that generally taper off by 0z Monday. Highs on Saturday and
Sunday will range from the 30s in the poconos and 50s across
Delmarva. Most though will be in the 40s. High pressure then takes
control for Monday and Tuesday leading to more sunshine and dry
conditions. We also start to warm up heading towards Tuesday.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of Tonight...VFR with increasing and lowering clouds,
especially after 06Z. Winds from the S. Near 06Z, a low level
south southwesterly jet will approach the region from the west,
resulting in low- level wind shear.
Wednesday...conditions will deteriorate from morning to
afternoon and from northwest to southeast as band of
showers/storms moves through. during the prime period of
impacts, expect widespread MVFR conditions, but localized IFR
conditions are possible. The biggest threat for TS impacts is
from KPNE southward, so have a mention of VCTS for KPNE, KPHL,
KILG, KMIV, and KACY. There is still a chance (less than 30%)
that TS will also move over KTTN, KABE, and KRDG at some point,
but not enough confidence to include in the TAFs. Period of
biggest concern with TS looks like the 20Z-01Z window. As
mixing increases in the morning, southerly winds increase to
15-25 kts with gusts up to 35k kts. LLWS should abate as the low
level jet shifts further east.
Wednesday night...Conditions gradually improve as showers move
out of the area in the 00 to 06Z time frame. Southerly winds
will shift to westerly late Wednesday night.
Outlook...
Thursday through Thursday night...VFR. Gusty winds expected up to 30-
35 kt.
Friday through Sunday...VFR. A slight chance of a rain shower on
Friday night and Saturday with another slight chance of showers for
Sunday.
&&
.MARINE...
Increasing southerly flow on the ocean will bring SCA to most
waters tonight, followed by gales to all waters during the
afternoon on Wednesday. In addition, potential for strong line
of thunderstorms may mean special marine warnings are needed
during the late afternoon and evening tomorrow. Conditions begin
to improve near and after midnight Wednesday night, with rain
ending and winds diminishing.
Outlook...
Thursday through Friday...SCA conditions expected with another round
of gale force conditions expected for Thursday night. Winds may gust
as high as 40 kt. Large seas/swell up to 8 feet possible. Outside of
the SCA/gale conditions, fair weather is expected.
Friday night through Sunday...No marine headlines expected. Other
than a slight chance for a shower, fair weather.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...Wind Advisory from noon today to 6 PM EST this evening for
DEZ003-004.
MD...None.
MARINE...Gale Warning from 6 AM this morning to 9 PM EST this evening
for ANZ430-431.
Small Craft Advisory until 6 AM EST early this morning for
ANZ450>455.
Gale Warning from 6 AM this morning to midnight EST tonight
for ANZ450>455.
&&
SYNOPSIS...Guzzo/RCM
NEAR TERM...DeSilva/Johnson/RCM
SHORT TERM...Guzzo
LONG TERM...Guzzo
AVIATION...Cooper/DeSilva/Guzzo/Johnson/RCM
MARINE...Guzzo/RCMThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:44 PM EST | Special Marine Warning | PHI | 61 min | |
| Mar 5, 5:37 PM EST | Special Marine Warning | PHI | 53 min | |
| Mar 5, 6:42 PM EST | Special Marine Warning | PHI | 63 min | |
| Mar 5, 4:43 PM EST | Severe Thunderstorm Warning | PHI | Kent, Sussex | 47 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.